Alert archive / South Dakota / High Wind Warnings in 2020

High Wind Warning 4, NWS Aberdeen, SD

December 22, 202018 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Dec 22, 2020, 2:31 PM CST for 18 counties in South Dakota. It took effect at Dec 23, 2020, 12:00 AM CST. It was in force for 15 hr. 33 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 22, 2020, 2:31 PM CST (20:31 UTC)
In effect from
Dec 23, 2020, 12:00 AM CST
Expired
Dec 23, 2020, 2:34 PM CST
In force
15 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 1:38 AM CSTNON-TSTM WND GST 583 Se Reliance, SDMESONET STATION 54 RELIANCE (SDDOT).
Dec 23, 3:09 AM CSTNON-TSTM WND GST 591 Ne Ridgeview, SDMESONET STATION 204 RIDGEVIEW (SDDOT).
Dec 23, 3:59 AM CSTNON-TSTM WND GST 6113 N Vivian, SDMESONET STATION RFPS2 VIVIAN 13 N.
Dec 23, 4:03 AM CSTNON-TSTM WND GST 613 Se Reliance, SDMESONET STATION 54 RELIANCE (SDDOT).
Dec 23, 4:15 AM CSTNON-TSTM WND GST 6710 W Long Lake, SDMESONET STATION LLKS2 EUREKA 13 ENE.
Dec 23, 4:18 AM CSTNON-TSTM WND GST 651 Ne Stephan, SDMESONET STATION 183 MAC''S CORNER (SDDOT).
Dec 23, 4:33 AM CSTNON-TSTM WND GST 612 S Gorman, SDMESONET STATION 212 AGAR (SDDOT).
Dec 23, 4:53 AM CSTNON-TSTM WND GST 6617 W Polo, SDMESONET STATION 215 JCT SD47/SD26 (SDDOT).
Dec 23, 4:55 AM CSTNON-TSTM WND GST 601 Ene Harrold, SDMESONET STATION 19 HARROLD (SDDOT).
Dec 23, 5:33 AM CSTNON-TSTM WND GST 591 Wnw Mellette, SDMESONET STATION 175 MELLETTE (SDDOT).
Dec 23, 6:00 AM CSTSNOW 26 E Hayes, SDESTIMATED 50 MPH WIND GUSTS AS WELL.
Dec 23, 7:00 AM CSTSNOW 1.91 W Roscoe, SDCO-OP OBSERVER STATION ROSS2 ROSCOE.
Dec 23, 7:15 AM CSTNON-TSTM WND GST 6910 W Long Lake, SDMESONET STATION LLKS2 EUREKA 13 ENE.
Dec 23, 7:30 AM CSTSNOW 43 Nne Gann Valley, SDCO-OP OBSERVER STATION GNVS2 GANN VALLEY 3 NNE.
Dec 23, 7:59 AM CSTNON-TSTM WND GST 6513 N Vivian, SDMESONET STATION RFPS2 VIVIAN 13 N.
Dec 23, 8:06 AM CSTNON-TSTM WND GST 6011 S Bullhead, SDMESONET STATION GRRS2 BULLHEAD 10 S.
Dec 23, 8:48 AM CSTNON-TSTM WND GST 583 Ssw Whitlocks Bay Rec, SDMESONET STATION 157 FOREST CITY (SDDOT).
Dec 23, 8:48 AM CSTNON-TSTM WND GST 621 Ene Harrold, SDMESONET STATION 19 HARROLD (SDDOT).
Dec 23, 9:00 AM CSTSNOW 4Murdo, SDCO-OP OBSERVER STATION MURS2 MURDO.
Dec 23, 9:08 AM CSTNON-TSTM WND GST 649 Sse Spink Colony, SDMESONET STATION 284 SD RWIS PHEASANT CITY CORNER SD28/SD37.
Dec 23, 9:15 AM CSTNON-TSTM WND GST 621 Nnw Lees Corner, SDMESONET STATION 289 SD RWIS LEES CORNER JUNCTION SD34/SD50.
Dec 23, 9:15 AM CSTNON-TSTM WND GST 625 E Orient, SDMESONET STATION 158 MIRANDA (SDDOT).
Dec 23, 9:30 AM CSTNON-TSTM WND GST 671 Wnw Mellette, SDMESONET STATION 175 MELLETTE (SDDOT).
Dec 23, 9:40 AM CSTNON-TSTM WND GST 631 Ese Bowdle, SDMESONET STATION 216 BOWDLE (SDDOT).
Dec 23, 9:40 AM CSTNON-TSTM WND GST 63Tolstoy, SDMESONET STATION 56 TOLSTOY (SDDOT).
Dec 23, 9:53 AM CSTNON-TSTM WND GST 683 Ese Aberdeen, SDASOS STATION KABR ABERDEEN RGNL AP.
Dec 23, 9:55 AM CSTNON-TSTM WND GST 607 N Frederick, SDMESONET STATION 49 FREDERICK (SDDOT).
Dec 23, 10:08 AM CSTNON-TSTM WND GST 653 Se Reliance, SDMESONET STATION 54 RELIANCE (SDDOT).
Dec 23, 10:40 AM CSTBLIZZARDMansfield, SDBLIZZARD CONDITIONS ONGOING WITH SIGNIFICANTLY REDUCED VISIBILITY.
Dec 23, 10:41 AM CSTNON-TSTM WND GST 646 E Danforth, SDMESONET STATION RHUS2 DANFORTH 5 E.
Dec 23, 10:49 AM CSTNON-TSTM WND GST 643 N Gann Valley, SDMESONET STATION 201 GANN VALLEY (SDDOT).
Dec 23, 10:57 AM CSTBLIZZARDMellette, SDNEAR ZERO VISIBILITY, VEHICLES IN THE DITCH. VISIBILITY BECAME INCREASINGLY WORSE DRIVING SOUTH FROM THE BROWN, SPINK COUNTY LINE.
Dec 23, 2:30 PM CSTSNOW 2Ashton, SDRELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2020-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2020-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 457 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
457 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WWUS73 KABR 222031
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
231 PM CST Tue Dec 22 2020

SDZ007-011-019-222145-
/O.CAN.KABR.HW.A.0002.201223T1100Z-201224T0000Z/
Marshall-Day-Clark-
Including the cities of Britton, Webster, and Clark
231 PM CST Tue Dec 22 2020

...HIGH WIND WATCH IS CANCELLED...

High wind watch upgraded to a blizzard warning.

$$

SDZ003>005-009-010-015-016-033>035-045-048-230445-
/O.UPG.KABR.HW.A.0002.201223T0600Z-201224T0000Z/
/O.NEW.KABR.HW.W.0004.201223T0600Z-201224T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Stanley-
Sully-Hughes-Jones-Lyman-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, Gettysburg, Fort Pierre, Onida, Pierre, Murdo, 
and Kennebec
231 PM CST Tue Dec 22 2020 /131 PM MST Tue Dec 22 2020/

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ WEDNESDAY...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 60 mph 
  expected. The winds combined with 1 to 3 inches of snow will 
  bring blowing snow and low visibilities at times. 

* WHERE...Portions of central and north central South Dakota.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM 
  MST/ Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

SDZ006-017-018-036-037-051-230445-
/O.UPG.KABR.HW.A.0002.201223T1100Z-201224T0000Z/
/O.NEW.KABR.HW.W.0004.201223T0600Z-201224T0000Z/
Brown-Faulk-Spink-Hyde-Hand-Buffalo-
Including the cities of Aberdeen, Faulkton, Redfield, Highmore, 
Miller, and Fort Thompson
231 PM CST Tue Dec 22 2020

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 55 mph 
  expected. The winds combined with 1 to 3 inches of snow will 
  bring areas of blowing snow and low visibilities at times.

* WHERE...Brown, Faulk, Spink, Hyde, Hand and Buffalo Counties.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Mohr
4 follow-up statements
702 
WWUS73 KABR 230409
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1009 PM CST Tue Dec 22 2020

SDZ003>006-009-010-015>018-033>037-045-048-051-231215-
/O.CON.KABR.HW.W.0004.201223T0600Z-201224T0000Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
1009 PM CST Tue Dec 22 2020 /909 PM MST Tue Dec 22 2020/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 55 mph 
  expected. The winds combined with 1 to 3 inches of snow will 
  bring blowing snow and low visibilities at times.

* WHERE...Portions of central and north central South Dakota.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM 
  MST/ Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
950 
WWUS73 KABR 230931
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
331 AM CST Wed Dec 23 2020

SDZ003>006-009-010-015>018-033>037-045-048-051-231745-
/O.CON.KABR.HW.W.0004.000000T0000Z-201224T0000Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
331 AM CST Wed Dec 23 2020 /231 AM MST Wed Dec 23 2020/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of central, north central and northeast South 
  Dakota.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
159 
WWUS73 KABR 231712
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1112 AM CST Wed Dec 23 2020

SDZ003>006-009-010-015>018-033>037-045-048-051-240000-
/O.CON.KABR.HW.W.0004.000000T0000Z-201224T0000Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
1112 AM CST Wed Dec 23 2020 /1012 AM MST Wed Dec 23 2020/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of central, north central and northeast South 
  Dakota.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
076 
WWUS73 KABR 232034
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
234 PM CST Wed Dec 23 2020

SDZ003>006-009-010-015>018-033>037-045-048-051-232145-
/O.CAN.KABR.HW.W.0004.000000T0000Z-201224T0000Z/
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Redfield, 
Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, 
and Fort Thompson
234 PM CST Wed Dec 23 2020 /134 PM MST Wed Dec 23 2020/

...HIGH WIND WARNING IS CANCELLED...

The wind will continue to gradually abate late this afternoon and
evening, thus the high wind warning has been cancelled.  

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Dec 22, 11:54 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Dec 22, 11:54 AM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
1154 AM CST Tue Dec 22 2020

.UPDATE...
Issued at 1121 AM CST Tue Dec 22 2020

Cirrus over the cwa will continue lifting northeast through the
day bringing mostly sunny skies. Highs in the mid 40s to the lower
60s look good. Otherwise, with an intensifying surface low
pressure system moving in from the west today and tonight and with
the latest model runs showing snowfall and high winds, may
upgrade the watches in the early afternoon.

&&

.SHORT TERM...(Today through Wednesday Afternoon)
Issued at 521 AM CST Tue Dec 22 2020

Low pressure will move through the Dakotas today. Southerly winds
with gusts to 30 mph ahead of the low will help draw up record to
near record warm air, especially across central SD under ridging
aloft. 50th percentile temps for Pierre today range toward 65
degrees with 75th to 90th percentiles nudging into the 70s. These
temps will be the warmest we see for a long while as significantly
colder air rushes in behind the low.

A deep upper trough digs into the Plains tonight. Northwest winds
will increase behind the low tonight supported by a 26 mb pressure
gradient across the state and a solidly packed thermal gradient, as
well. Gusts to 60 mph are probable across central SD and the
Sisseton Hills with a little more uncertainty in the valleys. Less
confidence exists regarding snow amounts. This system is relatively
moisture starved. However, QPF has been trending up over the last
couple of days, especially across the east, due to small shifts in
the track of the low. The strong caa will help squeeze out whatever
moisture is available. Current 50th percentile guidance suggests an
inch to an inch and a half of snow along and east of the James
Valley. WPC went between the 50th and the 75th, the latter of which
has around 2.5 inches in the east. However, believe the SLR is being
overdone due to the caa. Given the strength of the winds, dropped
SLR below NBM and well below WPC guidance.

Less than 2 inches of snow over a 12 hour period should keep the
threat of a blizzard down. However, issued a watch over the Coteau
and east to collaborate with neighbors. More likely, a winter wx
advisory and possibly a High Wind Warning will be necessary to cover
the periods of blowing snow that are expected during any falling
snow. Due to the uncertainty in snow amounts, will keep watches only
and no advisories or warnings.

.LONG TERM...(Wednesday Evening through Monday)
Issued at 521 AM CST Tue Dec 22 2020

The most active portion of this forecast period will be at its very
beginning. Relatively quiet conditions look to ensue after that
which will takes us through the Christmas holiday, the upcoming
weekend into early next week.

As we start off Wednesday evening, the storm system that just moved
through the area will be pulling east and away from the region. A
tight gradient will continue to hang on in our eastern zones to
warrant holding onto breezy to windy conditions and patchy blowing
snow for locales from the James valley and points east Wednesday
night into early Thursday morning. By daybreak Thursday, the
gradient will have relaxed as high pressure quickly builds into the
area. At that point, the story becomes the arctic chill that is
progged to keep a grip, albeit a brief one, on the forecast area.
Subzero temperatures(eastern fcst zones) early Thursday morning
combined with the breezy conditions will produce wind chill values
between 15 and 25 below zero through mid to late morning on
Thursday. Things improve toward afternoon but temperatures will
remain cold with single digits to around 10 above in the east to
upper teens to mid 20s west across the Missouri valley.

We begin to rebound nicely and pretty quickly on Christmas Day as
sfc high pressure slides south and east and a warm front pushes into
the western Dakotas. The warm air advection pattern that sets up by
Friday afternoon looks to aid in returning daytime readings back
into the 30s and 40s. We look to hang onto this modifying temp trend
into the start of the weekend with similar readings expected on
Saturday. However, another disturbance with some associated upper
level energy will work into the region the latter half of the
weekend and help to drag a cold front back through the area with
cooler temperatures once again sliding back in toward early next
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1136 AM CST Tue Dec 22 2020

Terminals KABR,KATY,KPIR,KMBG

VFR ceilings and vis will continue until around 06Z tonight. We
still have winds gusting at most locations 15-30kts, strongest
over ABR and ATY. While the lighter winds are over central SD this
afternoon, there is stronger winds just above the surface. Did
include LLWS to 30kts at PIR until 22Z this afternoon. Otherwise
strong winds will couple with falling snow to produce visibilities
down to around 2 miles at times shortly after daybreak Wednesday.
Expect slowly improving conditions due to exiting moisture prior
to 18Z at most locations.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...High Wind Watch from late tonight through Wednesday afternoon
     for SDZ003>005-009-010-015-016-033>035-045-048.

     Winter Storm Watch from late tonight through Wednesday afternoon
     for SDZ008-020>023.

     High Wind Watch from late tonight through Wednesday afternoon
     for SDZ006-007-011-017>019-036-037-051.

MN...Winter Storm Watch from late tonight through Wednesday afternoon
     for MNZ039-046.

&&

UPDATE...Mohr
SHORT TERM...Wise
LONG TERM...Vipond
AVIATION...KF
Hazardous weather outlook, Dec 22, 4:11 AM CST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
411 AM CST Tue Dec 22 2020

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231015-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
411 AM CST Tue Dec 22 2020 /311 AM MST Tue Dec 22 2020/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...Today and tonight.

Very strong northwest winds will develop tonight after midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

For Wednesday, very strong northwest winds are expected along with
light snow, falling temperatures and wind chills. 2 inches or less of
snow is expected with highest amounts east of the James Valley. The
strong winds combined with the falling snow may cause periods of
blowing snow and reduced visibilities especially along the I-29
corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 3:58 AM CSTWinter Storm WatchABRCodington, Deuel, Grant, Hamlin, Roberts10 hr
Dec 22, 2:23 PM CSTBlizzard WarningABRClark, Codington, Day, Deuel, Grant, Hamlin and 3 more31 hr
Dec 22, 2:23 PM CSTWinter Weather AdvisoryABRBrown, Buffalo, Campbell, Corson, Dewey, Edmunds and 12 more24 hr

Nearby

High Wind Warnings in South Dakota, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.